We use cookies to ensure that we give you the best experience on our website Learn more

Home

Saved research

Jul 31, 2019

WCP-2019

Corticosteroid-induced psychosis: A case report.

;

corticosteroid

psychotic

psychosis

antipsychotic

multiple sclerosis

Abstract

30

Views

30

Views

Abstract

Fullscreen

thumbnail

Keywords

corticosteroid

psychotic

psychosis

antipsychotic

multiple sclerosis

Abstract

Abstract title Corticosteroid-induced psychosis: A case report. Y. Ainslie Mata1, F.J. Torres Varona1, D. Fernández Faber1, M. Plaza Yuste1, C.M. Hernández Caro1, J.D. Cozar Ortiz1, C.T. Iglesias García1, M.E Presa García1, R. Suarez Guinea1, R. Losantos Pascual1, J.L. Perez- Iñigo Gancedo1. 1Hospital Central de La Denfesa "Gomez Ulla", psychiatry department, Madrid, Spain. Abstract text Objectives: Describing the case of a 42-year-old woman diagnosed with multiple sclerosis who develops an acute psychotic episode after starting treatment with corticosteroids. A review of the literature on this subject is carried out. Background: High-dose corticosteroid therapy can induce psychiatric symptoms including psychosis, mania, depression, or even cognitive symptoms or dementia. Materials and Methods: We present the case of a 42-year-old woman diagnosed with multiple sclerosis, with no previous psychiatric history, who enters the neurology service to receive treatment for a new outbreak of her underlying disease. After initiating high-dose corticosteroid therapy, the patient developped hyperactivity, insomnia and behavioural changes. In the psychopathological examination, verbiage, scattered attention, incoherent speech, loose associations, suspiciousness and a delusional idea of harm were observed. Literature referring to psychosis and corticosteroids is reviewed. Results and Conclusions: The patient initiates antipsychotic treatment with good response. Corticosteroid therapy is progressively reduced and, finally, discontinued. A complete remission of psychotic symptoms is achieved. A diagnosis of Medication-induced psychotic disorder is made. Conclusions Psychotic episodes during treatment with corticosteroids in patients with or without psychiatric history have been described in literature. In most cases, symptoms improved after discontinuing treatment with corticosteroids. Abstract topic: 23. Emergency Psychiatry 50. Neurological-Psychiatric síndromes Keywords: corticosteroid psychotic psychosis antipsychotic multiple sclerosis

Company

Legal

Follow us

© Copyright 2019 Morressier GmbH. All rights reserved.

© Copyright 2019 Morressier GmbH.
All rights reserved.